Jump to content
ClusterBusters
Sign in to follow this  
Siegfried

Verapamil makes my migraine headaches explode !

Recommended Posts

Hi all,

I am quite on a bumpy ride lately. After having been hospitalized a few weeks ago, I am back at home for a week unable to work.

A new cycle started on Monday afternoon with non-stop attacks every two hours. Serious migraine-like background pain in between so not much relief between the attacks. I passed out 2 times from the pain. 3 Zomig nasal sprays + 2000 liters of oxygen later, its now Thursday afternoon and it has finally stopped. I still have now a light migraine headache on the left side (while clusters are on the right) but that means it has ended. A left side migraine always concludes a CH cycle which usually only last 3-4 days but are super intense and concentrated with a non-stop barrage of attacks, the next one a bit more painful than the previous one. I hope I have a few weeks of relief until the next cycle.

Anyway, I did a second attempt with Verapamil. Tried it previous year but I gave up at 240 mg because of the side effect on my nerve system. I also remember that during that time I had terrible migraine attacks. These should normally be more or less gone, but I remember a sudden very explosive flareup of migraine. Did not make any connection with Verapamil though, until now... At my second attempt, once I went from 120 to 240, exactly the same things happened again. These pesky side effects on my nerve system and sudden very severe migraine attacks that came out of nowhere and did not react on any medication (even not my trusted Zomig pills). 

I started to make the connection between the two and I immediately stopped the Verapamil. So never this medication again ! For an effective preventive, there is not much left in my case... They want to try lithium. Anyone any experience with that ? I also increased the D3 again. Unfortunately it has never done much but at least, i take it as one can not go wrong with this.

I thought that CH starts to taper off at later age but not as far as I can see for myself. Just passed 50 now and I have the impression the CH is getting worse in stead of getting better. 

Lets see what the future brings...

All the best !

siegfried

 

Share this post


Link to post
Share on other sites

Siegfried,

Check your In Box.  I've sent you some information about the anti-inflammatory regimen with vitamin D3.  It's surprisingly effective in preventing migraine headaches with a few additions.

Take care and please keep us posted.

V/R, Batch

Share this post


Link to post
Share on other sites

Siegfried, you do what you have to do. If you can't take Verap, then you can't. 

I would definitely work on the D3 aspect before I took any Lithium. It is safe and Lithium is a mess in the making for many. I turned it down flat when it was suggested years ago. 

Share this post


Link to post
Share on other sites

Thanks for the responses ! 

Batch, thanks for the info ! I used to drink twice a week a cup of hot milk with a spoon of tumeric and black pepper. I stopped that but I started this today again + other supplements. All these things are anti-inflammatory and should hopefully have some effect on the frequency and severity of the CH attacks. Will let you know how it goes.

siegfried

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×